MAUDE Adverse Event Report: COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL

COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL
Model Number G25293
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an unspecified urological procedure, the laser came through the sides of a cook single-use holmium laser fiber.The light was escaping about half way down the fiber.Another fiber was used to complete the procedure.The device did not make contact with the patient, so no harm was caused.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Event summary as reported, during an unspecified urological procedure, the laser came through the sides of a cook single-use holmium laser fiber.The light was escaping about halfway down the fiber.Another fiber was used to complete the procedure.The device did not make contact with the patient, so no harm was caused.Investigation - evaluation reviews of the complaint history, device history record, manufacturing instructions, and quality control procedures, as well as a visual inspection and functional test were conducted during the investigation.The device was returned in open packaging for investigation.The laser fiber was connected to testing laser unit.The laser beam appeared to shine through the fiber shaft approximately 27.2cm from distal end.The laser fiber was kinked at the point where the light is escaping from.A document-based investigation evaluation was performed.No related non-conformances were recorded, and no other complaints have been reported for this product lot.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the available information, cook has concluded that it is possible the device was kinked during packaging, shipping/storage, removal from packaging, or the procedure.A definitive cause could not be determined.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per a review of risk documentation, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK® SINGLE-USE HOLMIUM LASER FIBER
Common Device Name
GEX LASER INSTRUMENT, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15507158
Report Number1820334-2022-01553
Device Sequence Number20343863
Product Code GEX
UDI-Device Identifier00827002252936
UDI-Public(01)00827002252936(17)250712(10)14837310
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K133788
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2025
Device Model NumberG25293
Device Catalogue NumberHLF-S200-HSMA
Device Lot Number14837310
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/01/2022
Supplement Date Received by Manufacturer10/25/2022
Initial Report FDA Received Date09/29/2022
Supplement Report FDA Received Date11/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown